Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On Toeplitz operators which are contractions

Author: Robert Goor
Journal: Proc. Amer. Math. Soc. 34 (1972), 191-192
MSC: Primary 47B35
MathSciNet review: 0293443
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a Toeplitz contraction ${T_\phi }$ is completely nonunitary if $\phi$ is not a constant. As an application, it is noted that for such ${T_\phi }$, a functional calculus can be defined for all functions u in ${H^\infty }$ of the unit disk.

References [Enhancements On Off] (What's this?)

  • Paul R. Halmos, A Hilbert space problem book, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London, 1967. MR 0208368
  • B. Sz.-Nagy and C. Foiaş, Analyse harmonique des opérateurs de l’espace de Hilbert, Masson, Paris; Akad. Kiadó, Budapest, 1967. MR 37 #778.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B35

Retrieve articles in all journals with MSC: 47B35

Additional Information

Keywords: Toeplitz operator, contraction, completely nonunitary, reducing subspace, Beurling theorem, F. and M. Riesz theorem
Article copyright: © Copyright 1972 American Mathematical Society